Ask Health Experts and Get Answers to Your Health Question ASAP
I have a constant tickle in my throat which causes me to cough. Sometimes the tickle feels like scratchiness. Also forces me to clear my throat. This followed a sinus infection for which my doctor prescribed an antibiotic. He then gave me an inhaler for tracheitis? The tickle seemed to subside, but now is back again. This process has gone on for two months now. Any ideas?
Hello,Do you take any medications regularly?Do you notice any drainage down the back of your throat?Are you still using the inhaler?
No regular medications. Don't notice a lot of drainage, but there may be some. My doctor said the inhaler should work after 5 days to stop the tickle. I used it for about 1 week and stopped.
Ok, thank you.A persistent cough can be due to a few things.First, you may need to restart the inhaler; this seemed to solve the problem the first time and it may need to be used for a longer period of time. Post-infectious coughs can last for a few months. You can try using it for another week to two weeks and then stop.If your cough is associated with any shortness of breath, pain in the chest or fever, I would return to your doctor for a chest x-ray at this time as well.If you are noting drainage down the back of your throat, then you may benefit from a steroid nasal spray (which is a prescription). Postnasal drainage is a common cause of a tickle-like cough.Lastly, acid reflux can cause a chronic cough. If the above measures don't work, this would be something to consider.So, to summarize, try the inhaler again. If no improvement make sure to follow up with your doctor in a week. Feel free to ask any follow up questions you may have.